MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAY; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. TRAY; TRAY, SURGICAL, INSTRUMENT
Model Number 71070490
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was dried blood on the tray and hardware, even though it was sterilised upon arrival from loan.The case abandoned mid surgery due to contamination risk.It is unknown whether the surgery was rescheduled or not.Patient outcome is also unknown.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation but the pictures were reviewed, and the issue was confirmed.A review of complaint history did not reveal additional complaints for the listed devices.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.For cleaning procedures please refer to smith and nephew¿s recommended cleaning methods given in our cleaning and sterilization brochure-¿instructions for care, maintenance, cleaning and sterilization of smith & nephew orthopedic devices¿.The document is available from customer service or via the smith and nephew website, which suggests using a surgical scrub brush to remove visible debris.Possible causes could include but not limited to instructions not followed correctly, reprocessing error during cleaning/sterilization.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRAY
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11086844
Report Number1020279-2020-07864
Device Sequence Number14280573
Product Code FSM
UDI-Device Identifier03596010462350
UDI-Public03596010462350
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070490
Device Catalogue Number71070490
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;